Ask a doctor

Used Restylane for Years, but It's Not Working Anymore

I am 68 years old and have used restylane for years but it is no longer working. I recently had restylane in the nasio labial fold and chin areas on either side of the mouth. Dysport was injected in the chin area to relax it. After 2 months, the filler is totally gone and I am at a loss as to what to do. I have also tried juverderm and that didn'[t take at all. What is my problem. By the way, my last treatment was done in Australia.

Doctor Answers (3)

Restylane injection

+1
Restylane as with the other hyaluronic acid fillers generally work extremely well in this area so it is difficult to determine with out being the treating physician why you are experiencing a quick absorption. You may want to try Juvederm Ultra Plus which is a robust formula for volumizing and correcting deeper wrinkles and folds. Best regards!


Orange County Facial Plastic Surgeon
5.0 out of 5 stars 124 reviews

Fillers to face

+1

It is unclear why you do not see an effect from the fillers after injection. I would have a better idea if I was the treating doctor and  knew the before and after results. 

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Restylane is not working any longer at 68 years of age in teh smile folds

+1

It is possible that with more fat loss in the mid cheeks, the lack of support has caused the cheeks to drop more and push a shelf over the smile folds. The fillers in the folds then won't help as much. Even if you had a thicker filler such as Perlane, or Radiesse, it may not produce an aesthetically pleasing result unless the cheek is repositioned by volume augmentation or a lift.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.